MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH

MEDTRONIC, INC. AFFERA; PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Model Number AFR-00001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cardiac ablation procedure, pericardial effusion was noted before transseptal puncture and worsened after the transseptal puncture.Cardiac tamponade occurred, and the patient experienced continued bleeding into the pericardium.An intracardiac echocardiography (ice) was used for monitoring the effusion.The physician proceeded with the ablation, inserting the catheter and performing pulmonary vein isolation, floor, and roof lines.Pericardiocentesis was performed, fluid was removed, and patient monitoring continued.Additional fluid was removed from the pericardium due to ongoing bleeding, and cardiothoracic surgery was consulted.The case was completed.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the patient log/data files and the afr-00001 catheter with lot number 0232603180 were returned and analyzed.Review of the log file showed time stamps and errors related to the procedure.Visual inspection of the sphere, collar, and shaft did not reveal any anomalies.The catheter passed the mapping and ablation tests with a test mapping system; no errors were triggered, and no performance issues were identified with the returned catheter.Testing for shorts and mapping passed successfully; no errors were triggered.Continuity testing passed successfully, no anomalies were observed.The returned catheter was tested using the final functional tester and it passed the test.No anomalies were observed.Further inspection and testing to verify sub-component integrity did not show any anomalies.No anomalies were identified during the further inspection of the sphere; all the electrode wires were intact.In conclusion, the reported clinical issues of tamponade and pericardial effusion occurred during the procedure and cannot be assessed through data analysis.There is no indication of a relation of the adverse event to the performance or malfunction of the product.The catheter passed the returned product inspection per specification.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
PERCUTANEOUS CARDIAC ABLATION CATHETER FOR TREATMENT OF ATRIAL FIBRILLATION WITH
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24712798
Report Number3012520654-2026-00117
Device Sequence Number5677077
Product Code QZI
UDI-Device Identifier00763000973391
UDI-Public(01)00763000973391(17)261207(10)0232603180
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAFR-00001
Device Catalogue NumberAFR-00001
Device Lot Number0232603180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/27/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale